Alert archive / Montana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 18, 2013, 4:09 PM MDT for Glacier County, Montana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 4:09 PM MDT (22:09 UTC)
- Expired
- Jun 18, 2013, 5:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Glacier County, MT
The radar
The Great Falls radar (KTFX), 187 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:25 PM MDT | HAIL 1 | 7 Nne Browning, MT | HAIL UP TO QUARTER SIZE FALLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS55 KTFX 182209
SVRTFX
MTC035-182300-
/O.NEW.KTFX.SV.W.0013.130618T2209Z-130618T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
409 PM MDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GLACIER COUNTY IN NORTH CENTRAL MONTANA...
* UNTIL 500 PM MDT.
* AT 406 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER
BROWNING...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
CENTRAL GLACIER COUNTY.
THIS ALSO INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 227 AND 230.
HAIL TO THE SIZE OF GOLF BALLS IS LIKELY WITH THIS STORM.
HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN BROWNING WITH THIS
STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.
&&
LAT...LON 4900 11286 4897 11249 4889 11230 4854 11293
4875 11330
TIME...MOT...LOC 2208Z 225DEG 32KT 4867 11293
$$
BRUSDA3 follow-up statements
012
WWUS55 KTFX 182225
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
425 PM MDT TUE JUN 18 2013
MTC035-182300-
/O.CON.KTFX.SV.W.0013.000000T0000Z-130618T2300Z/
GLACIER MT-
425 PM MDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL GLACIER COUNTY...
AT 420 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS
LOCATED OVER CENTRAL GLACIER COUNTY...OR 24 MILES WEST OF CUT BANK...
MOVING NORTHEAST AT 25 MPH.
THIS ALSO INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 227 AND 230.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY...MAINLY NORTHEAST OF BROWNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4900 11286 4897 11249 4889 11230 4854 11293
4875 11330
TIME...MOT...LOC 2224Z 227DEG 30KT 4874 11279
$$
BRUSDA664
WWUS55 KTFX 182241
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
441 PM MDT TUE JUN 18 2013
MTC035-182300-
/O.CON.KTFX.SV.W.0013.000000T0000Z-130618T2300Z/
GLACIER MT-
441 PM MDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL GLACIER COUNTY...
AT 439 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL
GLACIER COUNTY...OR 19 MILES WEST OF CUT BANK...MOVING NORTHEAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY...MAINLY NORTHWEST OF CUT BANK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 4900 11286 4897 11249 4889 11230 4854 11293
4875 11330
TIME...MOT...LOC 2240Z 225DEG 27KT 4874 11272
$$
BRUSDA854
WWUS55 KTFX 182258
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
458 PM MDT TUE JUN 18 2013
MTC035-182308-
/O.EXP.KTFX.SV.W.0013.000000T0000Z-130618T2300Z/
GLACIER MT-
458 PM MDT TUE JUN 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLACIER COUNTY WILL
EXPIRE AT 500 PM MDT...
THE THUNDERSTORM THAT IS NORTHWEST OF CUT BANK IS WEAKENING.
HOWEVER...OTHER SEVERE THUNDERSTORMS WILL AFFECT GLACIER COUNTY
THROUGH THIS EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4900 11286 4897 11249 4889 11230 4854 11293
4875 11330
TIME...MOT...LOC 2258Z 225DEG 27KT 4883 11257
$$
BRUSDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:43 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 18, 2:43 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 243 PM MDT Tue Jun 18 2013 .DISCUSSION... Today through Thursday...A low pressure system moving over the Pacific Northwest coast today will bring increased moisture and instability to Montana. These factors will help generate showers and thunderstorms over terrain this afternoon. A frontal boundary associated with this system will also move into Western Montana today providing a good forcing mechanism for storm development. As a result the Storm Prediction Center continues to keep Western and Central Montana under a Slight Risk for severe thunderstorms. Storms decrease overnight, but another round of potentially severe weather is expected for Wednesday as the main system continues to move east across the Northern Rockies. The most unstable conditions will also shift northeast into Central and Eastern Montana, where the Storm Prediction Center has a Slight Risk for Wednesday as well. The potential for the strongest storms will be along and east of a Havre-to-Stanford line as wind shear and instability are strongest there. Precipitation from storms may be heavy adding the potential for flash flooding. The system will lift northeast across the area later Wednesday night into Thursday keeping high POPs in the mountains. Westerly down-slope winds will hinder shower/thunderstorm development Thursday though. Winds strengthen along the Rocky Mountain Front Thursday making high wind highlights possible. Temperatures cool Wednesday as the main front moves through the area. Thursday night through Tuesday...No significant changes made to the medium range forecast. An unsettled pattern will persist through Saturday as a closed upper low will remain quasi- stationary over northwest Montana. Short wave energy will continue to rotate out from the base of the low and help initiate shower and thunderstorm development each day. The strength of these storms will depend on availability of low level moisture and the strength of the divergent flow aloft. The models also continue to differ on the upper low's position which, in turn, will affect where and how strong thunderstorms will be. Because of these differences, have continued to broad-brush the pops through Saturday. By late Saturday, the models move the low to northeast Montana and lift it out as an upper ridge begins building over the Pacific Northwest. The ridge breaks down on Sunday as short wave energy ripples across the area within the westerly flow aloft. Isolated thunderstorms will remain a possibility Sunday and Monday. By Tuesday, weak upper ridging returns though isolated showers will persist over the southwest mountains. Temperatures will remain below seasonal averages to start the period due to cloud cover and periodic cold advection from transient shortwaves. Temperatures should rise above seasonal averages to start the week. && .AVIATION... Updated 1725Z. A trof over the Pacific Northwest will continue to influence the weather across the area through 18Z Wednesday. Thunderstorms will initially develop over the mountains early this afternoon and begin to push into the plains late in the afternoon. The most widespread thunderstorms activity will be in the KCTB area where a cold front will approach this evening. Some of the storms cloud contain large hail and strong wind gusts to 50 knots...mainly north and west of a KBTM to KGTF to KHVR line. Less than VFR conditions can be expected with some of the heavier storms. The threat for storms will be lower in KLWT and KBZN area where lack of lift and/or drier air will limit thunderstorm coverage. Langlieb && .HYDROLOGY... More widespread showers and thunderstorms are possible along the Rocky Mountain Front and adjacent plains this afternoon and evening and over most of the plains of North Central/Central Montana on Wednesday. Some of these storms may produce brief heavy rainfall. These periods will need to be monitored for possible areal flood/flash flood highlights. The greater area of concern is across eastern portions of north central and central Montana for Wednesday that still have moist soil that would not be able to absorb much rapid rainfall. If rainfall from storms today are significant along the Rocky Mountain Front additional rainfall on Wednesday will increase the flooding threat there as well. && .PRELIMINARY POINT TEMPS/POPS... GTF 54 76 46 67 / 60 80 80 20 CTB 52 73 45 64 / 70 100 90 30 HLN 53 75 46 67 / 50 70 60 30 BZN 48 79 42 69 / 30 50 40 20 WEY 38 70 32 61 / 20 30 20 20 DLN 48 71 39 65 / 40 60 50 20 HVR 59 84 51 73 / 50 80 90 20 LWT 53 80 44 69 / 40 60 80 20 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH until 10 PM MDT this evening Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Hill...Jefferson...Judith Basin...Liberty...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && weather.gov/greatfalls
Hazardous weather outlook, Jun 18, 2:50 PM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MDT TUE JUN 18 2013 MTZ009>014-044>046-048>050-052>054-191200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER- 250 PM MDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS CONTINUES INTO THE DAY ON WEDNESDAY...AND SPREADS EAST ACROSS THE PLAINS OF NORTH CENTRAL AND CENTRAL MONTANA. SIMILAR THREATS TO THOSE TODAY ARE EXPECTED AGAIN. THE MAIN AREA OF CONCERN ON WEDNESDAY WILL BE EAST OF INTERSTATE 15...WHERE MOIST SOILS MAY NOT BE ABLE TO HANDLE THE POTENTIALLY HEAVY RAINFALL...POSSIBLY RESULTING IN FLASH FLOODING. WESTERLY WINDS WILL BECOME BREEZY IN THE WAKE OF THE SYSTEM ON THURSDAY...POSSIBLY BECOMING STRONG ALONG THE ROCKY MOUNTAIN FRONT. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY RAINFALL... AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ047-051-191200- BLAINE-FERGUS- 250 PM MDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE NORTH CENTRAL AND CENTRAL MONTANA TODAY. SOME STORMS MAY BECOME SEVERE AT TIMES. THREATS FROM SUCH STORMS MAY INCLUDE STRONG GUSTY WINDS AND HAIL...BUT BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS CONTINUES INTO THE DAY ON WEDNESDAY...AND SPREADS EAST ACROSS THE PLAINS OF NORTH CENTRAL AND CENTRAL MONTANA. SIMILAR THREATS TO THOSE TODAY ARE EXPECTED AGAIN. THE MAIN AREA OF CONCERN ON WEDNESDAY WILL BE EAST OF INTERSTATE 15...WHERE MOIST SOILS MAY NOT BE ABLE TO HANDLE THE POTENTIALLY HEAVY RAINFALL...POSSIBLY RESULTING IN FLASH FLOODING. WESTERLY WINDS WILL BECOME BREEZY IN THE WAKE OF THE SYSTEM ON THURSDAY...POSSIBLY BECOMING STRONG ALONG THE ROCKY MOUNTAIN FRONT. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY RAINFALL... AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ008-015-055-191200- BEAVERHEAD-MADISON-GALLATIN- 250 PM MDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST MONTANA TODAY. SOME STORMS MAY BECOME STRONG AT TIMES...POSSIBLY PRODUCING GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL. THE BRIEF HEAVY RAINFALL MAY CAUSE RAPID DEBRIS FLOW OR FLASH FLOODING ON SOME BURN SCAR AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR STRONG THUNDERSTORMS CONTINUES INTO THE DAY ON WEDNESDAY...WITH SIMILAR THREATS AS THOSE TODAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY RAINFALL... AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jun 18, 2:44 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
244 PM MDT TUE JUN 18 2013
MTZ014-048-182130-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY MOUNTAIN FRONT
MT-
244 PM MDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND CLARK AND
SOUTHWESTERN TETON COUNTIES UNTIL 330 PM MDT...
AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF OVANDO...OR 34 MILES NORTH
OF DRUMMOND...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...THE SCAPEGOAT
WILDERNESS AND RURAL AREAS OF SOUTHWESTERN TETON AND WESTERN LEWIS
AND CLARK COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.
LAT...LON 4768 11297 4745 11242 4710 11280 4711 11281
4717 11281 4717 11305 4718 11307 4747 11308
TIME...MOT...LOC 2043Z 208DEG 26KT 4719 11300
MLVSpecial weather statement, Jun 18, 3:03 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 303 PM MDT TUE JUN 18 2013 MTZ048-049-182145- EASTERN TETON MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 303 PM MDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS AND CLARK AND SOUTHERN TETON COUNTIES UNTIL 345 PM MDT... AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AUGUSTA...OR 26 MILES SOUTHWEST OF CHOTEAU...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AUGUSTA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR WESTERN MONTANA. LAT...LON 4781 11234 4767 11199 4736 11237 4747 11261 TIME...MOT...LOC 2103Z 212DEG 20KT 4749 11241 MLV
Special weather statement, Jun 18, 3:29 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
329 PM MDT TUE JUN 18 2013
MTZ014-048-182215-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY MOUNTAIN FRONT
MT-
329 PM MDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK COUNTY
UNTIL 415 PM MDT...
AT 324 PM MDT...STORM SPOTTERS REPORTED NICKEL-SIZED HAIL WITH A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LINCOLN...OR 35 MILES
NORTHEAST OF DRUMMOND...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AUGUSTA.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.
LAT...LON 4753 11246 4739 11204 4736 11205 4691 11257
4701 11281 4706 11281
TIME...MOT...LOC 2130Z 211DEG 34KT 4708 11259
MLVLocal storm report, Jun 18, 3:32 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 PM MDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL LINCOLN 46.96N 112.68W
06/18/2013 E0.88 INCH LEWIS AND CLARK MT TRAINED SPOTTER
RAIND WITH NICKEL SIZE HAIL FOR 6 MINUTES. CALM WIND.
&&
PNSpecial weather statement, Jun 18, 3:47 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 347 PM MDT TUE JUN 18 2013 MTZ009-046-048-182230- EASTERN PONDERA MT-NORTHERN ROCKY MOUNTAIN FRONT MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 347 PM MDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONDERA AND NORTHWESTERN TETON COUNTIES UNTIL 430 PM MDT... AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25 MILES SOUTH OF HEART BUTTE...OR 26 MILES WEST OF CHOTEAU...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUPUYER. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR WESTERN MONTANA. LAT...LON 4831 11265 4819 11224 4782 11264 4789 11292 TIME...MOT...LOC 2147Z 207DEG 25KT 4796 11269 MLV
Special weather statement, Jun 18, 3:56 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 356 PM MDT TUE JUN 18 2013 MTZ009-010-182230- EASTERN GLACIER MT-NORTHERN ROCKY MOUNTAIN FRONT MT- 356 PM MDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLACIER COUNTY UNTIL 430 PM MDT... AT 355 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BROWNING...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL GLACIER COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR WESTERN MONTANA. LAT...LON 4890 11310 4871 11260 4851 11303 4862 11326 TIME...MOT...LOC 2155Z 220DEG 17KT 4864 11304 BRUSDA
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:02 PM MDT | Special Weather Statement | TFX | Cascade | 58 min |
| Jun 17, 6:52 PM MDT | Special Weather Statement | TFX | Teton | 53 min |
| Jun 17, 7:46 PM MDT | Special Weather Statement | TFX | 44 min | |
| Jun 17, 9:30 PM MDT | Special Weather Statement | TFX | Meagher | 45 min |
| Jun 18, 12:33 AM MDT | Special Weather Statement | TFX | Meagher | 42 min |
| Jun 18, 2:44 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 46 min |
| Jun 18, 3:03 PM MDT | Special Weather Statement | TFX | Teton | 42 min |
| Jun 18, 3:29 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 46 min |
| Jun 18, 3:47 PM MDT | Special Weather Statement | TFX | Pondera | 43 min |
| Jun 18, 3:53 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton | 52 min |
| Jun 18, 3:56 PM MDT | Special Weather Statement | TFX | Glacier | 34 min |
| Jun 18, 4:45 PM MDT | Special Weather Statement | TFX | Pondera | 45 min |
| Jun 18, 4:55 PM MDT | Special Weather Statement | TFX | Glacier | 50 min |
| Jun 18, 4:57 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera | 48 min |
| Jun 18, 5:00 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 60 min |
| Jun 18, 5:22 PM MDT | Flash Flood Warning | TFX | Teton | 4 hr |
| Jun 18, 5:36 PM MDT | Special Weather Statement | TFX | Pondera | 24 min |
| Jun 18, 5:40 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.